Hello -- I have Hashimoto's and have been on the generic levothyroxine for 4 years. Over the past year my dose was increased to .175. For over a month now I have been having palpitations (PVCs - skipping heart beats). I am taking a Beta Blocker medication to control these abnormal beats. I have also started the brand name Synthroid med about 2 weeks ago.
Has anyone else had heart problems related to generic levothyroxine and what med did you change to? Thanks for your help!!
I don't have PVCs, but I do have a congenital heart defect that causes tachycardia. I have found that any of the brand names and the generic can make arrythmias worse. I have been on generic, Synthroid and Levoxyl at one time or another, and they all cause increased episodes of tachycardia. In my case, I think it's the actual medicine in the pills that causes the tachy, not the fillers. I'm also on a beta blocker to control the tachy.
My guess is that it's your increase that has caused the PVCs, not the generic versus Synthroid. I say this because you said you did fine on the generic for four years, so what changed was the dose, not the medication, when the PVCs started.
I just couldn't tolerate levo without the beta blockers.
I'm on 75 mcg Levoxyl. I had increased levo several times during 2008. In January, I had to up the beta blocker from 25 mg to 50 mg to compensate for the levo increases. I know some people are sensitive to the binders in the different products, and they say changing makes all the difference in the world to them. However, that has never helped me. It's the actual drug that I'm sensitive to.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.